Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Had hip replacement and knee implants. No change after taking hydroxychlorquine for swelling and tingling in hand

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
had a hip replacement done in XXXXXXX 2013, also 2 knee implants done in 12/2010. Ever since the hip replacement mainly on the same day my hands became swollen and feel like breaking glass in the joints and I get fire ant feeling all over my body, every where. I have intensive blood work done by my ra, and he is stumped, no diabetis, no ra, no colitis. I just went from prendazone to sulfazine and hydroxychlorquine. I have been taking this pill for 2 solid weeks, the swelling went down, but the fire ant feeling has not gone away. Can you find me a doctor in the 0000 zip code. Please
Posted Sat, 23 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 4 hours later
Brief Answer: Window for search your health- enter ur area name Detailed Answer: Hello, I have studied your case. As per your symptoms Swelling with tingling in hand can be due to diffuse disc bulge compressing your cervical spine. It may co incidentally aggravated after your hip surgery. When such patient comes to my hospital we usually do MRI spine to see for severity of nerve compression. Some medication like methylcobalamine with muscle relaxant and analgesic will reduce pain, you can take them consulting your treating doctor. Another possibility of seronegative arthritis in which you may have swelling and pain in hand but RA test will be normal. Also check your vit B12 and vit D3 in your blood. You can search doctor near you locality on our website. On left upper side there is window for search your health, you can enter your area name and find doctor. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor